Thunderstorm Wind, Bullitt
- When
- July 8, 2:47 PM EST
- Where
- Bullitt County, Shepherdsville
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.983, -85.717
Trees were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 8, 2:11 PM EST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 311 PM EDT TUE JUL 8 2003 .SHORT TERM... THINGS GETTING KINDA BUSY AROUND HERE THIS AFTERNOON. STORMS OVER SOUTHERN INDIANA FIRING ALONG A SFC CONVERGENCE ZONE JUST NORTH OF THE OHIO RIVER. STORMS ARE MULTICELLULAR AND HAVE PRODUCED SOME WIND DAMAGE AND MARBLE SIZED HAIL. FURTHER SOUTH...HOTTER AIR AND CAPPED AIRMASS HAS KEPT CONVECTION IN CHECK...HOWEVER...SOME SCATTERED SHOWERS AND STORMS ARE POSSIBLE...MAINLY JUST SOUTH OF THE OHIO RIVER. FOR TONIGHT WE PLAN ON KEEPING 40 POPS NORTH AND 30 POPS SOUTH. CONVECTION SHOULD DIE OFF AFTER SUNSET. MAV/MET/FWC NUMBERS IN GOOD AGREEMENT AND PLAN ON USING A BLEND. ON TUESDAY...MODELS ONCE AGAIN SHOW DECENT DESTABILIZATION IN THE AFTERNOON. IN ADDITION...SEVERAL UPPER LEVEL PERTURBATIONS IN THE MEAN FLOW...WILL HELP KICK OFF SOME AFTERNOON AND EVENING ACTIVITY. MODEL GUIDANCE SUGGESTING GOOD CHANCE TO LIKELY POPS (50-60%). AT THIS POINT WE PLAN ON GOING WITH 50 POPS NORTH AND 40 POPS SOUTH. CONVECTIVE ACTIVITY WILL PERSIST INTO THE EVENING...THUS WILL CONTINUE POPS INTO WEDNESDAY NIGHT. ON THURSDAY...ALL THE MODELS ARE IN DECENT AGREEMENT WITH A COLD FRONT PRESSING THROUGH THE AREA THU NITE/FRIDAY MORNING. WITH SUCH A WARM...MOIST AND UNSTABLE AIRMASS IN PLACE...EXPECT A LINE OF SHOWERS AND STORMS TO ACCOMPANY THE FRONT ON ITS WAY THROUGH. THUS...PLAN ON GOING WITH LIKELY POPS FOR THU/THU NIGHT. MAV/MET/FWC GUIDANCE IN GOOD AGREEMENT AND PLAN ON USING A MIDDLE OF THE ROAD APPROACH. EXPECT MOST OF THE PRECIP TO BE OUT OF THE CWA BY 12Z FRIDAY...FOLLOWED BY CLEARING SKIES. .LONG TERM... LONGER TERM SHOWING MORE OF A TROF EAST RIDGE WEST PATTERN. WITH SEVERAL WAVES MOVING THROUGH IN THE FLOW...MOISTURE WILL BE RATHER LIMITED...THUS WILL MAINTAIN A DRY FORECAST FOR SAT-TUESDAY. TEMPERATURES EXPECTED TO MODERATE THROUGH THE EXTENDED PERIOD. 00Z GFS ENSEMBLE MEANS LOOK GOOD. .LMK...NONE. JARVIS
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 545 AM EDT TUE JUL 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE GUSTY WINDS AND VIVID LIGHTNING. BECAUSE OF THE POTENTIAL FOR STRONG WINDS THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT A SLIGHT RISK OF SEVERE WEATHER EXISTS ACROSS THE OUTLOOK AREA. IN ADDITION VERY HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM INTO THE LOWER 90S WITH HEAT INDICES RISING TO NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL CONTINUE TO POSSIBLE WEDNESDAY AND THURSDAY AS A COOL FRONT APPROACHES THE LOWER OHIO VALLEY. SOME OF THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING GUSTY WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE...SHOULD THEY OBSERVE ANY SEVERE WEATHER OR FLOODING. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
222 PM EDT TUE JUL 8 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM COUNTYWIDE IN WIND DAMAGE
07/08/03 ORANGE TREES WERE DOWNED.
REPORTED BY LAW
ENFORCEMENT.
MRCThe Louisville radar (KLVX), 20 km away, was scanning. The volume nearest the first event began at 19:48 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were downed.
Numerous trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370667, 5370668.